Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 19, 2014, 12:31:48 PM

Login with username, password and session length


Members
  • Total Members: 24257
  • Latest: baw420
Stats
  • Total Posts: 649873
  • Total Topics: 49600
  • Online Today: 187
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 145
Total: 150

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I'm freaking out  (Read 2012 times)

0 Members and 1 Guest are viewing this topic.

Offline +/-

  • Member
  • Posts: 45
I'm freaking out
« on: August 22, 2012, 02:58:19 AM »
Need your advise on this issues please.

Just received my lab results

CD4 in April dropped from 423 to 380
CD4 in August dropped from 380 to 310

VL in April increased from <20 to 87
VL in August increased from 87 to 123

What is happening? I take my med regularly and it seems that they are failing - could it be so? I'm on Combivir and Sustiva!

Need your advise.

Thanks

Offline LiveWithIt

  • Member
  • Posts: 414
Re: I'm freaking out
« Reply #1 on: August 22, 2012, 05:09:42 PM »
If your doctor didn't say there was a cause for worry, then I wouldn't.  Sometimes a thing such as stress or other illness like a cold coming on can make your numbers change for the worse.  Don't worry if your doctor didn't say anything about changing your meds, worry will only make it worse.
Pray God you can cope
I know you have a little life in you yet.
I know you have a lot of strength left.

Offline phost86

  • Member
  • Posts: 54
Re: I'm freaking out
« Reply #2 on: August 22, 2012, 05:56:51 PM »
I agree too early to get worried about it. Numbers fluctuate:) Just think healthy;)

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: I'm freaking out
« Reply #3 on: August 22, 2012, 06:55:31 PM »
Even though this looks like a CD4 decrease and viral load going up and specifically above undetectable, your results are within the margin of error for the tests used so there is basically no real difference between your results here, just a perceptual one. If your viral load goes up (like 500+) on the next test then there might be a difference. 

Why are you on Combivir, if I may ask?

- matt
"The object is to be a well patient, not a good patient"

Offline Rockin

  • Member
  • Posts: 494
Re: I'm freaking out
« Reply #4 on: August 22, 2012, 08:04:28 PM »
Need your advise on this issues please.

Just received my lab results

CD4 in April dropped from 423 to 380
CD4 in August dropped from 380 to 310

VL in April increased from <20 to 87
VL in August increased from 87 to 123

What is happening? I take my med regularly and it seems that they are failing - could it be so? I'm on Combivir and Sustiva!

Need your advise.

Thanks

If you are indeed worried (I might have been as well, even though what post86 said is prob true) maybe you should go to another doctor to get a 2nd opinion on your drug regimen.

Offline drewm

  • Member
  • Posts: 1,186
Re: I'm freaking out
« Reply #5 on: August 22, 2012, 08:24:26 PM »
Discuss the numbers with your doc. Trends over time are more important than snapshots of labs. As Newt said your results are within the margin of error for the tests used so there is basically no real difference between your results here, just a perceptual one.

CD4 numbers can fluctuate by a hundred or more between morning and afternoon.

Talk to your doc.
Diagnosed in  May of 2010 with teh AIDS.

PCP Pneumonia . CD4 8 . VL 500,000

ATRIPLA - VALTREX -  FLUOXETINE - FENOFIBRATE


Numbers consistent since 12/2010 - VL has remained undetectable and CD4 is anywhere from 275-325

Offline +/-

  • Member
  • Posts: 45
Re: I'm freaking out
« Reply #6 on: August 23, 2012, 06:55:07 AM »
Thanks for your replies - Today I spoke with my ID doctor and he has there is nothing alarming however rather then taking another test in December 2012 he wants to carry out an earlier test which is due to October.

I was taking antibiotics 2 weeks ago so he said that most probably that was the cause for my CD4 to decrease.

With regards to the Combivir, that is the first line of treatment given where I live - it's either Combivir and Sustiva or Combivir and Kaletra - I decided to go on Sustiva then swicth to PI in case the NNRTI are not working any longer.

Once again I thank you all for your replies!

Offline Tower0724

  • Member
  • Posts: 5
Re: I'm freaking out
« Reply #7 on: August 23, 2012, 05:01:15 PM »
You need a new regimen asap. Those fluctuations could be sample-related. While CD4 of >300 and VL undetectable is ideal, what you've reported isn't yet serious. The drugs will bring it back up, but I would act quickly. Just my opinion.

18 year survivor
CD4 929
VL undet as of Aug 2012

(btw, my CD4 has been 300 before, with VL of 45K; VL above 99,999 is when you should worry, but only a little...don't stress as that is the number one offender to your health!)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.